MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO PROVUE 4MM X 20MM; CATHETER, THROMBUS RETRIEVER
Model Number 90184
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the basilar artery acute thrombectomy case, resistance was felt while inserting the subject retriever into the microcatheter hub and within the microcatheter.The physician was able to move the subject retriever with resistance and completed the first thrombectomy pass.On withdrawing, resistance was felt while removing the subject retriever out of the patient vessel.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.Visual & microscope inspection: the retriever was returned within the insertion tool.The insertion tool was intact.The retriever coils were overlapping.There was procedural fluid on the shaped section.The retriever shaped section was intact.The core wire was intact.Functional test: the insertion tool was flushed and the retriever was advanced and retracted from the insertion tool without issue.A demonstration catheter was flushed and the retriever was advanced through the catheter hub without issue.The retriever was advanced thought the catheter shaft, slight resistance was felt.There was friction felt withdrawing the retriever.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed during the device analysis.The device failed to meet specification when returned based on the damage noted.As per the available information, the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The device was returned and it was noted that there was damage to the retriever coils.The coils may have become damaged due to some procedural factors, the damaged coils would have caused friction advancing and withdrawing the retriever in the catheter.An assignable cause of procedural factors will be assigned to the as reported "device difficulty engaging target vessel, retriever difficult/unable to go though catheter hub and difficult/unable to withdraw retriever" and as analyzed "retriever difficult/unable to go through catheter shaft', difficult/unable to withdraw retriever' and retriever coils damaged", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
TREVO PROVUE 4MM X 20MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15156610
Report Number3012931345-2022-00150
Device Sequence Number14769470
Product Code NRY
UDI-Device Identifier00815742001846
UDI-Public00815742001846
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2023
Device Model Number90184
Device Catalogue Number90184
Device Lot Number0000066518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/30/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TREVO PRO 18 (MICROCATHETER)
Patient SexUnknown